iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychiatrymajor depressive disorderI feel tired and anxious after taking Abilify. Why?

Why do I feel tired and anxious after taking Abilify?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Nidhi Jain

Medically reviewed by

iCliniq medical review team

Published At August 15, 2016
Reviewed AtAugust 1, 2023

Patient's Query

Hi doctor,

I am so anxious and sleeping 9 to 10 hours per day. It has begun when I start taking Abilify pills and Akineton. Why I feel so tired every day?

Answered by Dr. Nidhi Jain

Hi,

Welcome to icliniq.com.

Please answer me a few more questions. Do you have any of the following symptoms? Persistent low mood, disturbed appetite, loss of interest in previously pleasurable activities, ideas of hopelessness, ideas of helplessness, ideas of suicide and persistent headache. Why are you taking Abilify (Aripiprazole)? Do you have a history of psychosis or schizophrenia? Because, Abilify is antipsychotic. Are you able to tolerate it? Please mention the dose and duration of your Abilify?

Patient's Query

Thank you doctor,

I have a persistent low mood, disturbed appetite, loss of interest in previously pleasurable activities and ideas of hopelessness, helplessness and suicide. I am taking Abilify because of two psychotic episodes I had before. I do not think that I tolerate it well. I take one pill of 15 mg daily in the morning.

Answered by Dr. Nidhi Jain

Hi,

Welcome back to icliniq.com.

You are having prominent depressive symptoms. It is major depressive disorder. You need to take antidepressants. I suggest tablet Fluoxetine 20 mg in the morning for 6 days, then continue with 40 mg in the morning. You will start getting its effect after at least a week. I also suggest Clonazepam 0.25 mg one tablet at night for 10 days. Continue Abilify in the same dose and half tablet of Akineton (Biperiden). Consult your specialist doctor, discuss with him or her and take the medicine with consent. If you still have some symptoms, then elaborate your previous psychotic episodes as well as current one. Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Nidhi Jain
Dr. Nidhi Jain

Psychiatry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy